120 mg is straight up insane.
Get a new doctor and report your current doctor to the medical board - there is no safe way to be taking a dosage that high and there is absolutely no need for it. doctors are completley irresponsible and are NOT looking out for your best interests regarding your long term health.
Do some research on how low dose treatment like 20 mg's twice a week has the exact same result as a typical 40 mg per day dosage.
Also - cumulative dosage means nothing. If you have a hormonal imbalance your acne will return anyway.
hi, I completely agree with both livetoregret and oli girl...not only is the dosage youre taking extremely high, even the lowest possible dose (10 mg) was toxic for me. I took accutane 1 month and I had horrible cracked lips, nosebleeds and depression so severe I was suicidal.
Why this is on the market yet is a mystery to us all.
My advise is just STOP, Im not going to lie, you may have done some damage already so why keep it up? My husband took accutane when he was 17, the 'standard" dose, not only did he get acne back a few years later, he also got IBS, chronic dry eye and possibly arthritis. He suggested I NOT take accutane but I did, and he and my son nearly lost me. I should have listened. My mother had acne most of her life, but back in the 70s they didnt know how to treat it well--she just piled on heavy make-up and now has indented scarring. She never realized the cause, which she passed down to mee, either too much DHT or being very sensative to the normal amount.
Acne IS hormonal at its cause. The only thing which cleared my acne after 20 effing years was pretty simple: yaz birth control. Saw palmetto and spearmint also lower the real cause, DHT.
People have taken accutane 2, 3, 4 times, why? Because the acne comes back. Dont kill your health for a year or possibly two of clear skin, only to be crushed when your oil returns.
Just my input.
>Higher doses have lower remission rates, so your acne is actually much less likely to come back.
Don't worry about the high dose as long as your blood tests come back ok, and you can deal with the side effects.
I hate to rain on your parade, but a) most people's acne returns at some point within 3-5 years no matter what the dosage, and b) sure your blood tests may be fine (mine were) but that doesnt mean you wont have to deal with terrible possible side effects 5,10 or 15 years down the line. Plus acne. Id stop if I were you, but its your life. If I sound cynical, forgive me, I took 10 mg of accutane for one month and tried to kill myself. I care more about a persons life than the state of their skin.
Why do you assume that some derm cares so much about your well-being? How many drugs are taken off the market every year for killing people? When I was prescribed accutane by my very affable, smiling derm, he assured me that very few people get serious side effects, accutane has an unfairly poor reputation, and Im not the type to get depressed. Exactly one month after taking my first pill, I had a gun pointed at myself because I was extremely depressed from this drug. If I would have died, would he have felt bad? probably for a bit...and then keep on prescribing his patients accutane.
Each one of us is responsible for our own health, we pay doctors and hope they know what the hell they are doing.
Ive been misdiagnosed with various symptoms 4 times in the past 2 years, by DOCTORS who think they know everything.
Do you know what they call the guy who failed his med boards 5 times, and graduated last in the class?
Wake up and smell the roses dear, doctors are not God (though a lot of them think they are...)
Amazing the amount of people on these boards that know better than dermatologists!
Thanks for re-iterating my point, that you so kindly quoted at the bottom from 2 months ago there